T Nation

Changing Protocol a 3rd Time

Hi all,

I have some quick questions. I’m not sure how important my labs are, but back in Jan. 2020 these are the latest:
Hematocrit - 55.2% (37.5-55 is range)
Hemoglobin 18.6 g/dL (13-17.7 is range)
Estradiol 101.7 pg/mL (7.6-42.6 is range)
Free Testosteron 31.7 pg/mL (8.7-25.1 is range)
Testosterone 1096 ng/dL (264-916 is range)

Initially when I started T treatment, I was doing 200mg/mL 1mL once a week. I hit peaks and lows - the lows hit hard. I started to lose a little weight, gain strength, but no muscle mass. I talked to my doctor and we switched to 0.5 mL twice a week. This seemed to work okay, the lows were gone and the new lab results (see above) were in. I noticed my Estradiol was high. My doctor advised if I started noticing emotional changes, gyno, etc. to contact him and we could start on an AI. He’s always given me the option to do hCG, but I don’t plan on having kids and the balls are kind of cosmetic right?

So I kind of stopped losing weight, had a hard time hitting the gym with the pandemic, and things kind of leveled out. When I started T treatment I had gained 30 lbs in 6 months. I was at 210. When I was doing my exercises etc. I was down to 192.3lbs and now the pandemic I’ve bloated back to 201 lbs.

So this past weekend, I noticed that for the past few months I’ve been an emotional wreck. Little things causing me to just break down overall, so I contacted my doctor. He dropped my T treatment to 0.3 mL twice a week and started me on an AI 0.5mg twice a week. The AI is Anastrozole.

Here are my questions:

  1. Is it completely my fault for the weight gain? I mean I haven’t been eating the healthiest, but I have been eating better, but gaining weight instead of losing it like I was before.

  2. When should I be taking the AI, before my T shot, same day as T shot, or day after?

  3. Does the high Estradiol help explain some of the additional fat I’ve gained? I feel like some of my pants fit better, but my stomach feels like its still getting larger.

  4. I noticed this lower dose of T is helping with my engagement in doing things instead of feeling tired and down all the time. I took the AI at the same time as my injection yesterday, and I feel better. Will my protocol be potentially changing again or is this something that may be more static? I’ve changed protocols 3 times in 7 months.

  5. Is there anything I should watch for with the AI or lower dosage?

  6. Can estradiol really cause all these issues - weight gain, being tired, trouble sleeping, wildly emotional lows, etc.?

Thanks

I would only change one thing at a time. Since you’re lowering your dose to 120mg weekly, don’t add the AI in yet. Wait to 6-8 weeks, get labs, and see how you feel. Also, that’s quite a drop in dose. Maybe .4mL twice weekly would be better

At .5 mg of anastrozole twice a week, watch for your joints to start hurting. If you do a lot of walking, your feet will probably be aching badly by the end of the day. You may seriously crash your estradiol at that dose. Long term use of anastrozole at that level? Who know the damage it’ll do.

My advice for what it’s worth, from someone who was on anastrozole for over 6 years, get rid of the anastrozole. It’s poison.

Maybe, are you retaining fluid?

Within 24 hours of your injections, probably at 12 hours if you are especially sensitive to E2 spikes.

That is a possibility.

Probably too soon to make that determination.

Low estrogen. You’ve decreased testosterone significantly which will decrease estradiol, but at this point do not know how much. On top of that, you added anastrozole and you do not know what that dose will do yet. Low estrogen is not good for sexual function, lipids, bones and joints.

It does in some guys, but not most as long as testosterone is high enough. We respond differently to hormones, not unlike women with their cycles, and some are more sensitive to E2 levels than others.

I don’t know if I’ve been retaining water actually. I was advised to contact my doctor again after this change in a month if things don’t improve. I will be going for a follow up in about 2 months.

I’ve noticed when I drink water lately I’m not constantly running to the bathroom as much. Before it was like I was urinating every 30 min after drinking so much water.

I’ll keep an eye on my libido and all that and watch for any other issues. Thanks for all the information everyone. I appreciate it.

Another question I’ve noticed on the left side of my body, mainly thighs and legs, I’m essentially going bald there. Right side has some hair left side has like patches of no hair. Is that common on T treatment?